Family of teen who suffered brain damage after taking ecstasy posts video

(FOX News) - The family of a Scottish teenager who is reportedly suffering from brain damage after taking an ecstasy pill in June has posted a video on Facebook of the 16-year-old to thank her supporters.

Amy Thomson, 16, now struggles to move her arms and slurs her speech as she’s bound to a wheelchair. Fox 5 NY reported that Thomson was admitted to the hospital earlier this summer after taking a crystal capsule of MDMA at a house party.

Upon being admitted to the hospital, Thomson was in a coma for weeks, the news station reported. Today, she is at a rehabilitation facility in Glasgow and occasionally visits her family at home.

According to the National Institute on Drug Abuse, MDMA has become a popular drug because of the positive effects that a person may experience within an hour after taking a single dose. Users may feel mental stimulation, emotional warmth, empathy toward others, a general sense of well-being and decreased anxiety. However, the drug can also produce a number of dangerous and adverse side effects including nausea, high blood pressure, seizures, loss of consciousness and in severe cases hypothermia. The drug can also cause death.

Click here to read the full story from FOX News. 

Up Next:


Up Next

  • Family of teen who suffered brain damage after taking ecstasy posts video
  • CAPTURED: Harford County, Delaware shooting suspect taken into custody
  • Cherokee County teacher at center of Trump t-shirt flap resigns
  • 122 arrested in national sex trafficking sting; 2 in northern Illinois
  • Mississippi school named for Confederate leader to be renamed after Obama
  • Was KSU pressured to keep cheerleaders off the field?
  • 80-year-old triathlete still going strong
  • Body found in the Atlanta sewer in Buckhead
  • Human smuggler found at Walmart with illegal immigrants in trailer pleads guilty
  • Who is Radee Labeeb Prince? Harford County workplace shooting suspect has extensive criminal history